I have been on Atenolol for about 5 years for High BP. Over the past 6 months my feet have become extremely cold, My Dr said it could be the Atenolol. He checked my cirulation and did blood test everything was normal. He weened me off from 25mg, to 12.5 a day to 12.5 every other day to now off. Has anyway gone through this? How long will it take for my feet to feel normal if the Atenolo caused it?
25 mg is a very low dose, I didn't even know it had any particular effect on blood pressure. In my country, 50-100 mg is usually prescribed to treat hypertension (I'm not a doctor, so please don't use this for any advice).
Further you are describing a common side effect of beta blockers, but the cold feet can have other causes too, where stress is a common one.
I hope your blood pressure is fine and that you find another way to control it. There are lots of good BP meds available, where some of them may also treat cold feet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.